MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 2MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 2MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100202
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure on (b)(6) 2023, the complaint coil, a 2mm x 2.5cm micrusframe 10 (mfr100202) from the reported lot # of 30682230, was suspected to have a problem with the electrical disconnection, leaving the metal filament blocking the microcatheter.On 12-apr-2023, additional information was received.The information indicated that the procedure was targeting the middle cerebral artery (mca).The reported filament was reported to be part of the embolic coil; the information also indicated that the reported filament was also part of the delivery wire coil.The embolic coil was reported to be implanted in the patient.The concomitant microcatheter (unspecified brand) was removed ¿because a coil is stuck in microcatheter.¿ the whole system was removed; a new microcatheter and coil were used.There was no patient adverse event or harm.Based on the additional information received on 12-apr-2023, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The expiration date of the device is not known as the device lot number provided is not a valid lot number.The initial reporter phone and email address are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The expiration date of the device is not known as the device lot number provided is not a valid lot number.The lot number provided: 30682230 is not a valid lot number.The manufacturing documentation review could not be performed without a valid lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 04-may-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) the purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2mm x 2.5cm micrusframe 10 was received contained in the decontamination pouch.It was noted that the device was returned in severely entangled condition.After the device was de-tangled, visual inspection was performed.The delivery system was confirmed to be in one piece; there was no evidence of separated fragments of filaments observed.It was also noted that one portion of a non-cerenovus microcatheter was received.The resistance heating (rh) coil component was inspected under the microscope.Under magnification, it was observed to have been heated and the coil was no longer attached, an indication that the detachment process was successfully performed.The non-cerenovus microcatheter also underwent microscopic inspection to search for the coil filament; however, it could not be found.The issue regarding an electrical disconnection, leaving the metal filament in the microcatheter, was not confirmed; since the delivery system was confirmed to be undamaged; the distal outer sheath had been softened, indicating that the micrusframe device had no electrical issues during the procedure.Since the coil component was implanted in the patient, no further investigation can be performed.There may have been other factors that contributed to the failure encountered during the procedure that could not be replicated in the laboratory setting.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The lot number provided: 30682230 is not a valid lot number.The manufacturing documentation review could not be performed without a valid lot number.All devices are manufactured, inspected, and released to approved specifications as part of the cerenovus quality process.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.The instructions for use (ifu) does contain the following recommendation: ¿ if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME10 2MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16773448
Report Number3008114965-2023-00253
Device Sequence Number3139350
Product Code KRD
UDI-Device Identifier10886704077787
UDI-Public10886704077787
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMFR100202
Device Catalogue NumberMFR100202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/04/2023
08/09/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/04/2023
08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown